hi i have been on levothyroxine for about 20 years and had various brands over the years and never really had any problems until two weeks ago when they gave me teva northstar i got a swollen face burning itching hard lumps and then open sores i didnt link this to new brand until my daughter commented that its all started the evening i took first new thyroxine in the morning so two days ago i stopped them and its going away less red and pain going i just wandered if this has happend to anyone else
sore red swollen face after first use of tevo n... - Thyroid UK
If you look at the "latest poll" on the right side of the page, you will see that a number of people don't get on with Teva levo [haven't seen anyone with issues on their lio] - although as it's glucose-free other people find it's the only one they can take without problems.
So it sounds that for you, Teva levo is one to avoid. Tell your pharmacist you can't tolerate it and must have another brand, and check the packaging before you collect your meds in future - and see if your surgery will issue a new prescription for now.
diogenes has just released a scientific paper on the difficulties of changing brands ... it's not just you!
thank you so much for your help and answers my gp has been very busy with coronavirus and didnt seem to happy with me bothering her but she has left a new script out for me but says nhs rules wont allow her to demand a specific brand so i have to hunt round for chemist who has anything other than teva
Some people on this forum DO get a brand specified on their prescriptions - because they have posted about it - but you're halfway there with a new prescription. Talk to your local pharmacists - I've got a really good one at the local Superdrug - and when you find one who is interested and you trust, explain that you have issues with Teva.
My Superdrug guy is really good - and knows more about thyroid than the endo! And he's keen to learn more
If you have any antihistamine tablets, now might be a good time to take one!
I think that most people have not had a red face - rather other issues, often slightly more subtle. Like uncomfortable stomach. So it would be good if others who have had that reply.
Please fill in a Yellow Card report - they really do contribute to MHRA action, eventually:
Teva give me a rash.
Thousands of people react very badly to Teva
Which brand do you normally get?
How much levothyroxine are you currently taking?
Some brands only available in certain dose sizes
Many people find Levothyroxine brands are not interchangeable.
Once you find a brand that suits you, best to make sure to only get that one at each prescription.
Watch out for brand change when dose is increased or at repeat prescription.
Many patients do NOT get on well with Teva brand of Levothyroxine. Though it is the only one for lactose intolerant patients. Teva is the only brand that makes 75mcg tablet. So if avoiding Teva for 75mcg dose ask for 25mcg to add to 50mcg or just extra 50mcg tablets to cut in half
No other medication or supplements at same as Levothyroxine, leave at least 2 hour gap. Some like calcium, magnesium, HRT, omeprazole or vitamin D should be four hours away
(Time gap doesn't apply to Vitamin D mouth spray)
hi yes i take 100 levothyroxine + 25mg levothyroxine every morning and i always leave 3 hours before i take my hydroxychloroquine and vit d3 and iron liquid everything was ok for the last year i was taking 25mg mercury pharma and this only happend when chemist switched me to teva northstar my gp said she will leave a new script out at desk for me but nhs rules say she cannot ask for a particular brand so i have to hunt around for a chemist that does not automatically give teva ?
GP can specify particular brand...but pharmacies don’t always follow instructions
Getting paper prescription and ring around
Best to try small independent pharmacies...
Sorry to hear that you had such unpleasant response to Teva. Like you I've been on thyroxine for around 20 years - usually fine. A few years ago I was given Teva instead of my usual brand (Mercury Pharma) and they just didn't work. It took several weeks to realise that, and several months to get back to my usual well-managed state. Both the GP and the pharmacists said 'they should be the same' but they're definitely not. Good luck with sorting it all out.
I am very allergic to the ingredient Mannitol that is in TEVA levothyroxine, as are many. There is lots on this site who have the same difficulty with this brand and it is the filler they use for people who are lactose intolerant. Return the meds & ask for another brand. Taking TEVA thyroxine was hell for me! Thankfully I found the answer here! I’ve been on levothyroxine for over 50 years ! Take care .
Also check out the info about this on Thyroid UK website.
Some brands of Thyroxine contain gum Arabic which is made from acacia. This could be an allergen to a filler or binder in the product. Taking an over the counter antihistamine could help the problem but you are right to ask for a change of prescription as it does not suit you. Even washing powders and laundry pods can leave a residueti which may be allergen. My son had a rash after using washing machine powder product.
No that’s never happened but certain brands don’t agree with me and I have a brand now that never had before. But I am getting a couple of symptoms like tiredness and feeling cold. So will get in touch with pharmacy and ask if they don’t that brand xx